A 44 year old Japanese woman with adult T-cell leukaemia (ATL) was admitted to Kyushu University hospital to receive a course of α-interferon treatment. She experienced a sudden onset of hypercalcaemia and epigastric pain associated with an increase in the level of pancreatic enzymes. Her serum parathyroid hormone related protein level was above normal although her high sensitive PTH level was within the normal range. Ultrasonography and computed tomography (CT) of the abdomen showed enlargement of the pancreas with indistinct margins and massive accumulation of extrapancreatic fluid. Cullen's sign was observed. A few days after the onset of acute pancreatitis, the serum amylase level increased to 3400 IU/L, and the serum calcium level fell to 4.2 mg/dL from 13.3 mg/dL. Her fasting blood glucose level increased to 242 mg/dL. Although the first episode of pancreatitis appeared to respond to treatment, she experienced a second episode of pancreatitis accompanied by an elevation of the serum calcium level. These findings suggest that acute pancreatitis was caused by hypercalcaemia associated with ATL.
|Number of pages||3|
|Journal||Journal of Gastroenterology and Hepatology (Australia)|
|Publication status||Published - Jan 1 1996|
All Science Journal Classification (ASJC) codes